Alert archive / California / Wind Advisories in 2008

Wind Advisory 4, NWS Sacramento, CA

January 24, 2008

NWS Sacramento, CA issued this wind advisory at Jan 24, 2008, 3:09 PM PST. It took effect at Jan 25, 2008, 3:09 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2008, 3:09 PM PST (23:09 UTC)
In effect from
Jan 25, 2008, 3:09 AM PST
Expired
Jan 25, 2008, 6:00 PM PST
In force
15 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 242309
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
309 PM PST THU JAN 24 2008

...STRONG AND GUSTY SOUTHEASTERLY WINDS ARE EXPECTED FRIDAY...

.A LOW PRESSURE SYSTEM IS MOVING SOUTH DOWN THE WEST COAST AND
WILL REMAIN OFF THE NORTHERN CALIFORNIA COAST TOMORROW. AS THE LOW MOVES
OFF THE CALIFORNIA COAST AND HIGH PRESSURE RESIDES OVER THE GREAT
BASIN...A STRONG SOUTHEASTERLY SURFACE PRESSURE GRADIENT DEVELOPS
OVER INTERIOR NORTHERN CALIFORNIA. THE SURFACE PRESSURE GRADIENT
ALONG WITH STRONG LOW AND MID LEVEL WINDS WILL BRING PERIODS OF STRONG
AND GUSTY WINDS TO INTERIOR NORTHERN CALIFORNIA THE NEXT COUPLE
DAYS. 


CAZ017>019-251330-
/O.NEW.KSTO.WI.Y.0004.080125T1200Z-080126T0000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
309 PM PST THU JAN 24 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY FOR THE
SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND THE DELTA
REGION.

SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED
THIS EVENING. THE WINDS ARE EXPECTED TO INCREASE TOMORROW MORNING
TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE WINDS ARE EXPECTED TO
REMAIN STRONG THROUGH TOMORROW AFTERNOON AND POSSIBLY DECREASE IN
THE EVENING. THE WINDS ARE BREEZY ON SATURDAY BUT MAY BE WEAKER
THAN FRIDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.  TREES AND
STRUCTURES WEAKENED FROM PREVIOUS WINDS EARLIER THIS MONTH...MAY
ALSO EXPERIENCE MORE DAMAGE DUE TO THESE GUSTY WINDS.

$$

CP/HSO
4 follow-up statements
000 
WWUS76 KSTO 251109
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
309 AM PST FRI JAN 25 2008

...STRONG AND GUSTY SOUTHEASTERLY WINDS ARE EXPECTED LATER THIS
MORNING INTO THIS EVENING...

.LOW PRESSURE OFF THE CALIFORNIA COAST AND HIGH PRESSURE OVER THE
GREAT BASIN WILL CREATE STRONG PRESSURE DIFFERENCES ACROSS
INTERIOR NORTHERN CALIFORNIA TODAY AND THIS EVENING. SOUTH TO
SOUTHEAST WINDS WILL INCREASE LATER THIS MORNING TO 25 TO 35 MPH
ACROSS THE ADVISORY AREA. GUSTS OVER 50 MPH ARE POSSIBLE THIS
AFTERNOON NEAR THE EASTERN HILLS. WINDS WILL SUBSIDE LATER THIS
EVENING...BUT WILL CONTINUE TO BE BREEZY INTO SATURDAY.

CAZ016-066-067-252100-
/O.EXB.KSTO.WI.Y.0004.080125T1600Z-080126T0200Z/
CENTRAL SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
MOTHERLODE-
309 AM PST FRI JAN 25 2008

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING.
OCCASIONAL GUSTS OVER 50 MPH ARE POSSIBLE BY AFTERNOON...ESPECIALLY
NEAR THE EASTERN FOOTHILLS. WINDS WILL DECREASE LATER THIS
EVENING...BUT REMAIN BREEZY TONIGHT AND SATURDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.  TREES AND
STRUCTURES WEAKENED FROM PREVIOUS WINDS EARLIER THIS MONTH...MAY
ALSO EXPERIENCE MORE DAMAGE DUE TO THESE GUSTY WINDS.

$$

CAZ017>019-252100-
/O.EXT.KSTO.WI.Y.0004.080125T1600Z-080126T0200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
309 AM PST FRI JAN 25 2008

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
PST THIS AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING.
OCCASIONAL GUSTS OVER 50 MPH ARE POSSIBLE BY AFTERNOON...ESPECIALLY
NEAR THE EASTERN FOOTHILLS. WINDS WILL DECREASE LATER THIS
EVENING...BUT REMAIN BREEZY TONIGHT AND SATURDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.  TREES AND
STRUCTURES WEAKENED FROM PREVIOUS WINDS EARLIER THIS MONTH...MAY
ALSO EXPERIENCE MORE DAMAGE DUE TO THESE GUSTY WINDS.

$$

SG
000 
WWUS76 KSTO 252059
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1259 PM PST FRI JAN 25 2008

...STRONG AND GUSTY SOUTHEASTERLY WINDS ARE EXPECTED LATER THIS
MORNING INTO THIS EVENING...

.LOW PRESSURE OFF THE CALIFORNIA COAST AND HIGH PRESSURE OVER THE
GREAT BASIN WILL CREATE STRONG PRESSURE DIFFERENCES ACROSS
INTERIOR NORTHERN CALIFORNIA TODAY AND THIS EVENING. SOUTH TO
SOUTHEAST WINDS WILL INCREASE LATER THIS MORNING TO 20 TO 35 MPH
ACROSS THE ADVISORY AREA. GUSTS OVER 50 MPH ARE POSSIBLE THIS
AFTERNOON NEAR THE EASTERN HILLS. WINDS WILL SUBSIDE LATER THIS
EVENING...BUT WILL CONTINUE TO BE BREEZY INTO SATURDAY.

CAZ016>019-066-067-260200-
/O.CON.KSTO.WI.Y.0004.000000T0000Z-080126T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
1259 PM PST FRI JAN 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTHEAST WINDS WILL REMAIN BETWEEN 20 AND 30 MPH THROUGH THE
AFTERNOON AND THE EARLY EVENING. OCCASIONAL GUSTS OVER 50 MPH ARE
POSSIBLE... SPECIALLY NEAR THE EASTERN FOOTHILLS. WINDS WILL
DECREASE LATER THIS EVENING...BUT REMAIN BREEZY TONIGHT AND
SATURDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.  TREES AND
STRUCTURES WEAKENED FROM PREVIOUS WINDS EARLIER THIS MONTH...MAY
ALSO EXPERIENCE MORE DAMAGE DUE TO THESE GUSTY WINDS.

$$
000 
WWUS76 KSTO 252109 CCA
NPWSTO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
107 PM PST FRI JAN 25 2008

...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE THROUGH
EARLY THIS EVENING...

.LOW PRESSURE OFF THE CALIFORNIA COAST AND HIGH PRESSURE OVER THE
GREAT BASIN WILL WILL REMAIN IN PLACE THROUGH THIS
EVENING...CREATING A STRONG PRESSURE DIFFERENCE ACROSS INTERIOR
NORTHERN CALIFORNIA THROUGH THIS EVENING. GUSTY SOUTH TO SOUTHEAST
WINDS WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH THIS EVENING.
GUSTS OVER 50 MPH ARE POSSIBLE THIS AFTERNOON NEAR THE EASTERN
HILLS. WINDS WILL SUBSIDE LATER THIS EVENING...BUT WILL CONTINUE
TO BE BREEZY INTO SATURDAY.

CAZ016>019-066-067-260200-
/O.CON.KSTO.WI.Y.0004.000000T0000Z-080126T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
107 PM PST FRI JAN 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTHEAST WINDS WILL REMAIN BETWEEN 20 AND 30 MPH THROUGH THE
AFTERNOON AND THE EARLY EVENING. OCCASIONAL GUSTS OVER 50 MPH ARE
POSSIBLE... SPECIALLY NEAR THE EASTERN FOOTHILLS. WINDS WILL
DECREASE LATER THIS EVENING...BUT REMAIN BREEZY TONIGHT AND
SATURDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.  TREES AND
STRUCTURES WEAKENED FROM PREVIOUS WINDS EARLIER THIS MONTH...MAY
ALSO EXPERIENCE MORE DAMAGE DUE TO THESE GUSTY WINDS.

$$
000 
WWUS76 KSTO 260156
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
556 PM PST FRI JAN 25 2008


CAZ016>019-066-067-260300-
/O.EXP.KSTO.WI.Y.0004.000000T0000Z-080126T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
556 PM PST FRI JAN 25 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. 

WINDS HAVE DECREASED OVER THE AREA. THEREFORE...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 9:10 AM PST, 5 hours 59 minutes earlier.

Area forecast discussion, Jan 24, 9:10 AM PST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
910 AM PST THU JAN 24 2008

.DISCUSSION...WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER LEVEL
LOW SPINNING ALONG THE CENTRAL CALIFORNIA COAST...WITH TWO SEPARATE
PIECES OF ENERGY ROTATING AROUND THIS LOW.  WATER VAPOR IMAGERY ALSO
SHOWS A SECONDARY SYSTEM DROPPING SOUTH ALONG 130 WEST.  THIS
SECONDARY SYSTEM LOOKS AS THOUGH IT WILL HELP LIFT THE UPPER LEVEL
LOW ACROSS NORTHERN CALIFORNIA TODAY AND TONIGHT.  HOWEVER...THIS
SECONDARY LOW WILL THEN REPLACE THE FIRST SYSTEM OFF THE
COAST...BRINGING MORE RAIN AND SNOW TO THE REGION THROUGH THIS
WEEKEND.

IN THE MEANTIME...RADAR IMAGERY SHOWS TWO MAIN AREAS OF SHOWERS
FALLING.  THE FIRST BAND OF PRECIPITATION IS LOCATED ACROSS THE
NORTH AND NORTHWEST PORTION OF THE STATE...AND IS RESPONSIBLE FOR
THE RAIN AND SNOW MIX REPORTED AROUND 800 FEET IN THE NORTHERN
SACRAMENTO VALLEY THIS MORNING.  THE SECONDARY BAND IS NOW MOVING
INTO THE CENTRAL COAST.  BETWEEN THESE TWO BANDS...LINGERING SHOWERS
REMAIN...GIVING THE REGION SOMEWHAT OF A BREAK THIS MORNING.
CURRENTLY...SNOW LEVELS ARE RANGING BETWEEN 1000 AND 2000
FEET...WITH SNOW REPORTS FROM PARADISE TO PLACERVILLE TO JACKSON
THIS MORNING.  CAMINO ALSO REPORTED 3 INCHES OF NEW SNOW...WITH AN
INCH AND A HALF IN BURNEY AND PARADISE.  THEREFORE...THE CURRENT
SNOW ADVISORIES FOR THE FOOTHILLS AND SIERRA LOOK ON TRACK FOR
TODAY.  HOWEVER...AM SOMEWHAT CONCERNED ABOUT THE COASTAL RANGE AND
LAKE COUNTY...AS COLD AIR REMAINS IN PLACE OVER THESE AREAS.
THEREFORE...WILL CONTINUE TO WATCH THESE AREAS AS THE SECONDARY BAND
LIFTS NORTH...AS A SNOW ADVISORY MAY BE NEEDED FROM THEM AS WELL.
THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS POSSIBLE IN THE
SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AS WELL AS THE
DELTA TODAY...AS THE CENTER OF THE UPPER LEVEL LOW MOVES ONSHORE.
CURRENT FORECAST LOOKS ON TRACK AND MENTIONS THIS THREAT AS WELL.
THEREFORE...NO UPDATES ARE PLANNED AT THIS TIME.  PALMER

.PREVIOUS EXTENDED DISCUSSION  (SUNDAY THROUGH THURSDAY)...
WET COOL PATTERN CONTINUES INTO MONDAY. THEN MOST AREAS IN THE
REGION WILL HAVE ABOUT A 12-18 HR BREAK IN THE PRECIPITATION
ANYWHERE FROM MONDAY AFTN THROUGH LATE TUESDAY.  THE LOW OFF THE
CENTRAL CAL COAST WILL FILL AND OPEN UP AS IT MIGRATES NORTHEAST.
THIS IN RESPONSE TO AN UPPER LEVEL TROUGH PUSHING TO INTO CAL FROM
THE GULF OF ALASKA.  THE NAM HAS BEEN THE BIG OUTLIER AS PLACES THE
LOW NEAR THE DELTA AREA SUNDAY MORNING...HOWEVER THE GFS HAS HAD THE
SFC LOW OFFSHORE FILL ABOUT 3MB AND MOVED 200 MILES NORTHEAST CLOSER
TO THE COAST FROM THE 00Z GFS TO THE 06Z RUN.  THE LOWS ARE STILL
ABOUT 200 MILES APART.  OBVIOUSLY...THE PROXIMITY OF THE LOW TO THE
COAST WILL DETERMINE THE PRESSURE GRADIENT AND WINDS.   THE TROUGH
WILL PUSH THROUGH SUNDAY BRINGING SNOW LEVELS DOWN TO AROUND 2000 TO
3000 FT BY MONDAY MORNING. TROUGH PASSING TO THE EAST WILL CONTINUE
A CHANCE OF SHOWERS INTO MONDAY...BUT MUCH OF THE PRECIPITATION WILL
BE OUT OF THE FORECAST AREA BY LATE MONDAY. NORTHWEST FLOW
WILL BRING SHORTWAVE ENERGY TUESDAY AND WEDNESDAY INTO THE REGION
WITH FURTHER CHANCES OF RAIN AND SNOW BEFORE A SHORT BREAK BEFORE
ANOTHER TROUGH PUSHES INTO THE NW CAL THURSDAY AFTN.

&&

.AVIATION...
UPR LOW W OF THE BAY AREA WL WKN AND LIFT ACRS NORCAL LTR TDA INTO
TNGT AS 2ND LOW PRES SYS DVLPS OFF THE CAL CST. WDSPRD VFR CONDS FOR
INTR VLY THIS MRNG EXC LCL MVFR/IFR CONDS IN LGT SHWRS. INCRSG
MVFR/IFR CONDS IN VLY AFT 18Z SPRDG FM S TO N WITH SCT SHWRS. ISOLD
TSMTS POSS BTWN 20Z-04Z. PVLG MVFR WITH AREAS IFR/LIFR NXT 24 HRS
FOR FTHLS AND MTNS IN SHWRS WITH SN LVLS ARND 010-015 THIS MRNG
GRDLY INCRSG TO 025-030 BY 12Z FRI. GENLY SWLY FLOW ALF OVR INTR
NORCAL NXT 24 HRS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 4 AM PST FRIDAY FOR MOTHERLODE-NORTHEAST
FOOTHILLS/SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA
NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, Jan 24, 7:00 AM PST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST THU JAN 24 2008

CAZ013>019-063-064-066>069-251500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST THU JAN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

SNOW ADVISORY UNTIL 4 AM PST FRIDAY FOR MOTHERLODE-NORTHEAST
FOOTHILLS/SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA
NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

SNOW ADVISORY UNTIL 4 AM PST FRIDAY FOR MOTHERLODE-NORTHEAST
FOOTHILLS/SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA
NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

A STRONGER STORM MAY MOVE INTO THE REGION SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON. IT MAY BRING STRONG WINDS TO THE VALLEYS WITH
HEAVY RAINFALL.  HEAVY SNOW IS POSSIBLE IN THE MOUNTAINS.  CONTINUE
TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THIS
STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:48 PM PSTHeavy Snow WarningSTO36 hr
Jan 24, 3:48 PM PSTWinter Storm WarningSTO36 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.